Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 2, 2011, 8:51 PM CDT for Bottineau County, Rolette County, North Dakota. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2011, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 2, 2011, 9:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bottineau County, ND, Rolette County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:59 PM CDT | HAIL 0.88 | Bottineau, ND | WIDESPREAD PEA TO NICKEL SIZE HAIL IN BOTTINEAU...WITH UP TO A QUARTER OF AN INCH REPORTED... |
| Jun 2, 9:28 PM CDT | HAIL 0.75 | 5 N Bottineau, ND | |
| Jun 2, 9:43 PM CDT | HAIL 0.88 | 4 S Bottineau, ND | PEA TO NICKEL SIZED HAIL... MOSTLY PEA AND PENNIES... |
| Jun 2, 9:46 PM CDT | HAIL 0.88 | 4 E Bottineau, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2239 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
275 WUUS53 KBIS 030151 SVRBIS NDC009-079-030245- /O.NEW.KBIS.SV.W.0007.110603T0151Z-110603T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 851 PM CDT THU JUN 2 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA... NORTHWESTERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 945 PM CDT. * AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF BOTTINEAU...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOTTINEAU AROUND 900 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKE METIGOSHE STATE PARK AND INTERNATIONAL PEACE GARDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4900 10059 4899 9975 4870 10030 4884 10065 TIME...MOT...LOC 0151Z 221DEG 36KT 4878 10051 WIND...HAIL 60MPH 1.50IN $$ KINNEY/AYD
2 follow-up statements
702 WWUS53 KBIS 030204 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 904 PM CDT THU JUN 2 2011 NDC009-079-030245- /O.CON.KBIS.SV.W.0007.000000T0000Z-110603T0245Z/ BOTTINEAU ND-ROLETTE ND- 904 PM CDT THU JUN 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN ROLETTE AND NORTHEASTERN BOTTINEAU COUNTIES UNTIL 945 PM CDT... AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOTTINEAU...MOVING NORTHEAST AT 40 MPH. IN ADDITION...AT 857 PM CDT...PING PONG BALL SIZE HAIL WAS REPORTED WITH THIS STORM IN KRAMER. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN BOTTINEAU AND NORTHWESTERN ROLETTE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS LAKE METIGOSHE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4900 10059 4899 9975 4870 10030 4884 10065 TIME...MOT...LOC 0203Z 221DEG 36KT 4887 10039 WIND...HAIL 60MPH 1.75IN $$ AYD/KINNEY
005 WWUS53 KBIS 030223 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 923 PM CDT THU JUN 2 2011 NDC009-079-030245- /O.CON.KBIS.SV.W.0007.000000T0000Z-110603T0245Z/ BOTTINEAU ND-ROLETTE ND- 923 PM CDT THU JUN 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN ROLETTE AND NORTHEASTERN BOTTINEAU COUNTIES UNTIL 945 PM CDT... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOTTINEAU...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN BOTTINEAU AND NORTHWESTERN ROLETTE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS LAKE METIGOSHE STATE PARK AND INTERNATIONAL PEACE GARDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4880 10055 4900 10041 4899 9975 4870 10030 TIME...MOT...LOC 0224Z 221DEG 36KT 4884 10038 WIND...HAIL 60MPH 1.50IN $$ KINNEY/AYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:55 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 2, 6:55 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 655 PM CDT THU JUN 2 2011 .UPDATE...MINOR CHANGES TO POPS. SOME ADJUSTMENTS TO WINDS AND DEW POINTS IN THE WEST. && .DISCUSSION...SURFACE LOW IS DEPICTED NEAR NEW TOWN IN NORTHWEST NORTH DAKOTA. THERE IS A SCATTERED LINE OF CUMULUS FROM JUST WEST OF MINOT...SOUTHWEST THROUGH LEMMON SOUTH DAKOTA AND DOWN TOWARDS RAPID CITY. WARM MID LEVEL TEMPERATURES ARE PRESENTLY KEEPING A LID ON THIS CONVECTION. LATEST LAPS SOUNDINGS INDICATE AROUND 30 J/KG OF CIN NEAR MINOT. THE CAP GETS STRONGER AS YOU GO SOUTH TOWARD BISMARCK AND JAMESTOWN. FARTHER WEST...CONVECTION OVER EASTERN MONTANA IS WEAKENING AS IT MOVES INTO NORTH DAKOTA AS BEST FORCING IS LIFTING NORTHWARD INTO SASKATCHEWAN AND MANITOBA. ALSO...MUCH DRIER AIR IS WORKING INTO SOUTHWEST NORTH DAKOTA AT THIS TIME. CURRENTLY IT APPEARS THE MOST LIKELY AREAS FOR CONVECTION THIS EVENING WOULD BE IN NORTH CENTRAL NORTH DAKOTA NEAR THE SURFACE LOW. ALSO IF CONVECTION GETS GOING FARTHER SOUTH OVER SOUTH DAKOTA...IT COULD MOVE INTO SOUTH CENTRAL NORTH DAKOTA LATER TONIGHT. ALTHOUGH CONVECTION IN EASTERN MONTANA IS WIDELY SCATTERED...WE COULD STILL SEE AN ISOLATED CELL CROSS INTO WEST CENTRAL OR NORTHWEST NORTH DAKOTA YET EARLY THIS EVENING. ADJUSTED DEW POINTS LOWER AND RAISED WINDS IN THE SOUTHWEST AND MADE ONLY SOME MINOR ADJUSTMENTS TO POPS. && .AVIATION... FAVORABLE INGREDIENTS FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS REMAIN PRESENT ACROSS MOST OF NORTH DAKOTA THIS EVENING. ALL TERMINALS CURRENTLY HAVE VFR CONDITIONS...BUT ISOLATED SEVERE STORMS ARE POSSIBLE FOR KISN...KMOT...KBIS AND KJMS UNTIL 12Z FRIDAY MORNING. ASIDE FROM POSSIBILITY OF THUNDERSTORMS...VFR CEILINGS AND VISIBILITIES ARE FORECAST THROUGHOUT THE TAF PERIOD. WINDS WILL BEGIN TO DECREASE AFTER SUNSET...BUT INCREASE AGAIN ACROSS THE REGION AFTER SUNRISE. SUSTAINED W/SW WINDS OF 30KTS...GUSTING TO 45KTS IS POSSIBLE TOMORROW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/JJT
Hazardous weather outlook, Jun 2, 2:31 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 231 PM CDT THU JUN 2 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 231 PM CDT THU JUN 2 2011 /131 PM MDT THU JUN 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. THE INITIAL THREAT AREAS ARE ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING...AS WELL AS AREAS FROM JAMESTOWN TO ASHLEY. A FEW SUPERCELL THUNDERSTORMS ARE POSSIBLE...WITH VERY LARGE HAIL...LOCALLY HEAVY RAIN...AND AN ISOLATED TORNADO ALL POSSIBLE. BY LATE EVENING AND OVERNIGHT...THE MAIN THREAT AREA WILL LIKELY SHIFT EAST...ALONG AND EAST OF A LINE FROM HARVEY...TO STEELE AND LINTON. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND LOCALLY HEAVY RAINFALL. RIVER FLOOD WARNINGS AND ADVISORIES ARE IN EFFECT THROUGHOUT THE FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON OVER NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...AND AGAIN SATURDAY AFTERNOON ACROSS THE NORTH. THERE ARE ALSO CHANCES FOR AT LEAST SCATTERED THUNDERSTORMS FROM MONDAY THROUGH WEDNESDAY. EXPECT WINDY CONDITIONS OVER MUCH OF THE AREA LATE FRIDAY MORNING AND AFTERNOON...WITH A WEST/SOUTHWEST WIND AT 25 TO 35 MPH AND HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KINNEY
In the hours before
Special weather statement, Jun 2, 6:50 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 650 PM CDT THU JUN 2 2011 NDZ017-031-032-030045- BILLINGS-GOLDEN VALLEY-MCKENZIE- 550 PM MDT THU JUN 2 2011 ...SPECIAL WEATHER STATEMENT... AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL WIBAUX COUNTY...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIRFIELD... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jun 2, 7:33 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 733 PM CDT THU JUN 2 2011 NDZ034-042-045-030130- GRANT-MORTON-SIOUX- 733 PM CDT THU JUN 2 2011 ...SPECIAL WEATHER STATEMENT... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEASTERN GRANT COUNTY...TO FAR WESTERN SIOUX COUNTY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT. HEINERT
Special weather statement, Jun 2, 7:49 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 749 PM CDT THU JUN 2 2011 NDZ034-042-045-030145- GRANT-MORTON-SIOUX- 649 PM MDT THU JUN 2 2011 ...SPECIAL WEATHER STATEMENT... AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL GRANT COUNTY TO SOUTHWESTERN SIOUX COUNTY...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT. HEINERT
Local storm report, Jun 2, 8:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 SW ALMONT 46.70N 101.53W
06/02/2011 M0.88 INCH MORTON ND PUBLIC
&&
LHUBERLocal storm report, Jun 2, 8:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
839 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 31 W SELFRIDGE 46.04N 101.57W
06/02/2011 M0.88 INCH GRANT ND PUBLIC
...CORRECTED...
&&
LHUBERLocal storm report, Jun 2, 8:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
849 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL 24 W SELFRIDGE 46.04N 101.43W
06/02/2011 M0.75 INCH SIOUX ND PUBLIC
...PEA TO PENNY SIZED HAIL...
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:20 PM CDT | Areal Flood Advisory | BIS | Bottineau, Rolette | 8 days |
| Jun 2, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 51 min |
| Jun 2, 8:30 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 45 min |
| Jun 2, 9:09 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 36 min |
| Jun 2, 9:19 PM CDT | Flash Flood Warning | BIS | Bottineau, McHenry, Rolette | 5 hr |
| Jun 2, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 66 min |
| Jun 2, 11:57 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 63 min |
| Jun 3, 12:49 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 56 min |
| Jun 3, 1:18 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Stutsman | 57 min |
| Jun 3, 1:56 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 64 min |
| Jun 3, 2:13 AM CDT | Tornado Warning | BIS | Stutsman | 32 min |
| Jun 3, 3:36 AM CDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 17 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.